• question-icon

    Can Atorvastatin cause peripheral edema and weight gain?

default
Posted on Wed, 19 Jul 2017 in Medicines and Side Effects
Question: does atorvastatin cause pedal edema & weight gain. I have been on it for 4 months and have developed those two side effects while I've been on a low cal, low sat fat, low na diet. I am being treated by a cardiologist & phc both of which are treating me like I'm an idiot because "they've never heard of these side effects". Although those side effects are listed with Lipitor. I am a nurse and I am aware enough to know what my sx are. I never 'run to the dr' with aall kinds of complaints, but now I am extremely angry!
doctor
Answered by Dr. Panagiotis Zografakis 41 minutes later
Brief Answer:
atorvastatin may rarely cause these effects

Detailed Answer:
Hello,

atorvastatin may indeed cause both peripheral edema and weight gain but the risk is very low for both side effects (less than 1% for each). If there's no other good explanation for your symptoms like heart failure, proteinuria, venous insufficiency, etc then stopping atorvastatin will have to be considered. If the side effects disappear then starting the drug again should bring them back. Recurrence of the side effects right after initiating the drug for a second time would confirm that your symptoms are side effects of atorvastatin.

I hope you find my comments helpful!
Kind Regards!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Panagiotis Zografakis

Internal Medicine Specialist

Practicing since :1999

Answered : 3692 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Pedal edema

doctor1 MD

hello, i have swolling from my tows all the way up my both legs.both feet first after 10 days my ankle then both legs became swollen help .my lab...

doctor1 MD

I am taking double doses of Bumetanide twice a day ,urinating large volumes but still swollen. What can I do. This has been going on for a few...

doctor1 MD

Hello I have been donating plasma twice a week for 5 months now. I notice that the lower part of my feet , ankles and toes are swollen more and...

doctor1 MD

I am 36 year old. Currently in my 9th month of pregnancy. Expected to deliver on 9th March 2013. Had a miscarriage (missed abortion ) last year in...

doctor1 MD

My baby was born on the 6th of February, 2013. Four days after she was born she developed a very bad heat rash on her forehead .This rash has now...

Get personalised answers from verified doctor in minutes across 80+ specialties

130 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Panagiotis Zografakis
  • Q - Suggest treatment for splenic cyst

  • Q - What causes dry throat?

  • Q - What causes itching in breast?

  • Q - What causes chest pain and heart burn?

  • Q - Suggest treatment for pain in heels

  • Q - Can i take Paxil along with Clonidine?

  • Q - Suggest ways to manage diabetes

  • Q - Does taking Plaquinel for lupus affect the memory?

  • Q - What does an enlarged lymph node on neck indicate?

  • Q - Is infection possible by touching a dead bird despite using a disinfectant?

backtotop2